MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO LL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN

DAVIS & GECK CARIBE LTD SURGIPRO LL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN
Model Number VP-710-MX
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); Unintended Radiation Exposure (4565)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during an open heart procedure, while being applied to a vessel, the needle broke in two pieces and fell into the patient¿s cavity and was retrieved by a needle grasper.An x-ray was performed to find the component or confirm that all pieces were located.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: d1, d9, e1(middle name), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the needle to be broken.It was reported that the needle broke into separate pieces, and a component disengaged from the device into the surgical cavity.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: the needle should always be held in the middle where the diameter is greatest.Grasping the needle near the swaged end or the tip could cause bends or breaks, or damage the connection between the needle and suture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO LL
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
tracy landers
5920 longbow drive
boulder, CO 80301
3035816943
MDR Report Key13929002
Report Number9612501-2022-00473
Device Sequence Number6251770
Product Code GAW
UDI-Device Identifier10884521038363
UDI-Public10884521038363
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K050947
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberVP-710-MX
Device Catalogue NumberVP-710-MX
Device Lot NumberD1G1186Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown